Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Two examples on preimages of metric spaces

Author: N. Noble
Journal: Proc. Amer. Math. Soc. 36 (1972), 586-590
MSC: Primary 54D50
MathSciNet review: 0310840
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Examples are given to show that the product of a compact $ {T_1}$-space with a metric space need not be a k-space, and that the product of a countably compact Hausdorff space with a metric space need not be a quasi-k-space. These examples show that the separation assumptions cannot be omitted in the following two known results: Each Hausdorff perfect preimage of a k-space is a k-space. Each regular quasi-perfect preimage of a $ {T_1}$ quasi-k-space is a quasi-k-space. Some related results, perhaps of independent interest, are also obtained.

References [Enhancements On Off] (What's this?)

  • [1] A. V. Arhangel'skiĭ, On a class of spaces containing all metric and all locally bicompact spaces, Dokl. Akad. Nauk. SSSR 151 (1963), 751-754=Soviet Math. Dokl. 4 (1963), 1051-1055. MR 27 #2959. MR 0152988 (27:2959)
  • [2] -, Bicompact sets and the topology of spaces, Trudy Moskov Mat. Obšč. 13 (1965), 3-55=Trans. Moscow Math. Soc. 13 (1965), 1-62. MR 33 #3251. MR 0195046 (33:3251)
  • [3] D. E. Cohen, Spaces with weak topology, Quart. J. Math. Oxford Ser. (2) 5 (1954), 77-80. MR 16, 62. MR 0063043 (16:62c)
  • [4] E. Michael, Local compactness and Cartesian products of quotient maps and k-spaces, Ann. Inst. Fourier (Grenoble) 18 (1968) fasc. 2, 281-286. MR 39 #6256. MR 0244943 (39:6256)
  • [5] -, A quintuple quotient quest (to appear).
  • [6] K. Morita, Some properties of M-spaces, Proc. Japan Acad. 43 (1967), 869-872. MR 37 #3517. MR 0227933 (37:3517)
  • [7] J. Nagata, Quotient and bi-quotient spaces of M-spaces, Proc. Japan Acad. 45 (1969), 25-29. MR 39 #6278. MR 0244965 (39:6278)
  • [8] N. Noble, Products of quotient maps and spaces with weak topologies (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D50

Retrieve articles in all journals with MSC: 54D50

Additional Information

Keywords: k-spaces, quasi-k-spaces, perfect preimages, quasi-perfect preimages, M-spaces, product spaces, countably compact remainders
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society